MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY
Model Number ATEC 0912-20
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
The customer reported on (b)(6) 2025, that there was the presence of grease on the atec needle, specifically at the distal end near the collection chamber.The customer observed that, on certain occasions, the amount of grease appears excessive, and expressed concern that this may inhibit the proper deployment of the marker.Further investigation found that the marker was successfully deployed in all affected cases.It was further reported that in addition to excessive grease, foreign material was observed when imaging the biopsy sample.It is reported that the foreign material is sometimes covering the micro calcifications.No patient injury was reported.
 
Additional Manufacturer Narrative
An investigation was conducted: the customer reported on october 8th, 2025, that there was the presence of grease on the atec needle, specifically at the distal end near the collection chamber.The customer observed that, on certain occasions, the amount of grease appears excessive, and expressed concern that this may inhibit the proper deployment of the marker.Further investigation found that the marker was successfully deployed in all affected cases.It was further reported that in addition to excessive grease, foreign material was observed when imaging the biopsy sample.It is reported that the foreign material is sometimes covering the micro calcifications.No patient injury was reported.The device was not returned for this complaint.Therefore, a full investigation could not be conducted.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.It was not possible to confirm that the atec disposable directly caused the reported issue.However, based on the severity of the reported issue the investigation determined that the most probable cause of the device issue was an excessive amount of grease.The excessive grease in the filter canister is present during manufacturing and is typically found in the filter tissue area.This situation is currently not considered a critical step to be performed by an automated process, and the observed grease is biocompatible and most probably do not present any kind of risk or harm to the patient because of its composition.Although this is not deemed a critical step in the current process, a new container for grease application on the tissue filter component of the atec product was implemented to help prevent this type of issue in the future.Conclusion: the reported issue could not be confirmed because the device was not returned, however, the most probable root cause has been identified.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.The root cause was previously addressed through an engineering change order (eco).This eco covered the failure mode reported and implemented corrective actions.The investigation suggests this is not a recurring issue within the product family, system, or failure mode referenced in the complaint.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 0912-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23583753
Report Number1222780-2025-00592
Device Sequence Number9533211
Product Code KNW
UDI-Device Identifier15420045504868
UDI-Public(01)15420045504868(17)261009(10)E24K09RN
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATEC 0912-20
Device Catalogue NumberATEC 0912-20
Device Lot NumberE24K09RN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown